Three children with lipoatrophy associated with human rapid-acting insulin analogues.
How to Cite
Yazdanyar S., Dolmer B.S., Strauss G. 2011. Three children with lipoatrophy associated with human rapid-acting insulin analogues. Eur. J. Pediat. Dermatol. 21 (1):11-5.
AbstractThis report describes the development of severe lipoatrophy in three children with type 1
diabetes mellitus treated with the human insulin analogue Aspart. The number of cases with
this complication of insulin therapy decreased significantly after the introduction of human
recombinant insulin. However, in the past few years an increasing number of case reports
have been published demonstrating that this cutaneous side-effect is also seen in association
with various highly purified human insulin analogues. Therefore clinicians must be aware
that lipoatrophy may still occur, although seldom, in patients treated with the technologically
advanced insulin preparations.
Lipoatrophy, Insulin, Diabetes mellitus I